Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Mar 3, 2007, 7:17 AM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Mar 3, 2007, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2007, 7:17 AM MST (14:17 UTC)
- In effect from
- Mar 3, 2007, 12:00 PM MST
- Expired
- Mar 3, 2007, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 031417 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 617 AM PST SAT MAR 3 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM PST /NOON MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING FOR GUSTY WINDS TO NEAR 35 MPH COMBINED WITH LOW RELATIVE HUMIDITY FOR AREAS ALONG THE COLORADO RIVER VALLEY... .A STRONG SURFACE HIGH PRESSURE SYSTEM BUILDING OVER NORTHERN UTAH ALONG WITH LOW PRESSURE OFF THE SOUTHERN CALIFORNIA COAST WILL COMBINED TO PRODUCE BREEZY TO LOCALLY WINDY CONDITIONS ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA TODAY. THESE WINDS WILL BE FOCUSED ALONG THE COLORADO RIVER VALLEY...ESPECIALLY SOUTH OF THE DAM AND ALONG ANY NORTH SOUTH ORIENTED CANYONS AND CHANNELS. AZZ101-CAZ229-NVZ466-032230- /O.NEW.KVEF.FW.W.0001.070303T1900Z-070304T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 617 AM PST SAT MAR 3 2007 /717 AM MST SAT MAR 3 2007/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PST /NOON MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM PST /NOON MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING. NORTH WINDS ARE EXPECTED TO INCREASE DURING THE MORNING WITH WIND SPEEDS BETWEEN 15 AND 20 MPH WITH GUSTS TO NEAR 35 MPH BY LATE MORNING AND DURING THE AFTERNOON. THESE WINDS ALONG WITH RELATIVE HUMIDITY VALUES OF LESS THAN 15 PERCENT AND VERY HIGH TO LOCAL EXTREME FIRE DANGER RATING WILL COMBINE TO PROVIDE POSSIBLE HAZARDOUS AND ERRATIC FIRE BEHAVIOR THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...AND LOW RELATIVE HUMIDITY...WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KVEF 032211 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 211 PM PST SAT MAR 3 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING FOR GUSTY WINDS TO NEAR 40 MPH COMBINED WITH LOW RELATIVE HUMIDITY FOR AREAS ALONG THE COLORADO RIVER VALLEY... .A STRONG SURFACE HIGH PRESSURE SYSTEM BUILDING OVER NORTHERN UTAH ALONG WITH LOW PRESSURE OFF THE SOUTHERN CALIFORNIA COAST WILL COMBINED TO PRODUCE BREEZY TO LOCALLY WINDY CONDITIONS ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH EARLY EVENING. THESE WINDS WILL BE FOCUSED ALONG THE COLORADO RIVER VALLEY...ESPECIALLY SOUTH OF THE DAM AND ALONG ANY NORTH SOUTH ORIENTED CANYONS AND CHANNELS. THE WINDS WILL SUBSIDE AROUND SUNSET. AZZ101-CAZ229-NVZ466-040300- /O.CON.KVEF.FW.W.0001.000000T0000Z-070304T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 211 PM PST SAT MAR 3 2007 /311 PM MST SAT MAR 3 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING. NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL CONTINUE THROUGH EARLY EVENING BEFORE SUBSIDING AROUND SUNSET. THESE WINDS...ALONG WITH RELATIVE HUMIDITY VALUES OF LESS THAN 15 PERCENT AND VERY HIGH TO LOCALLY EXTREME FIRE DANGER...WILL CAUSE POSSIBLE HAZARDOUS AND ERRATIC FIRE BEHAVIOR THROUGH EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...AND LOW RELATIVE HUMIDITY...WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MORGAN
000 WWUS85 KVEF 040259 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 659 PM PST SAT MAR 3 2007 AZZ101-CAZ229-NVZ466-040400- /O.EXP.KVEF.FW.W.0001.000000T0000Z-070304T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 659 PM PST SAT MAR 3 2007 /759 PM MST SAT MAR 3 2007/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM PST /8 PM MST/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM PST /8 PM MST/ THIS EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY DOWN TO LAKE HAVASU. PEAK WIND GUSTS HAD DECREASED TO LESS THAN 30 MPH EARLY THIS EVENING AND SUSTAIN WIND SPEEDS BETWEEN 10 AND 15 MPH...WITH LOCAL GUSTS UP TO 25 MPH...CAN BE EXPECTED OVERNIGHT. RELATIVE HUMIDITY VALUES WERE STILL BELOW 15 PERCENT AND RECOVERY WILL BE QUITE LIMITED. $$ JGA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Mar 3, 4:15 AM MST, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 3, 4:15 AM MST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 315 AM PST SAT MAR 3 2007 .SYNOPSIS...HIGH PRESSURE WILL MOVE OVER THE AREA TODAY AND SUNDAY RESULTING IN TEMPERATURES WARMING TO NEAR NORMAL BY SUNDAY. BREEZY TO LOCALLY WINDY CONDITIONS WILL BE SEEN TODAY ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA. && .SHORT TERM...UPPER RIDGE AXIS JUST OFF THE CALIFORNIA COAST AT 11Z TO TRANSITION EAST DURING THE DAY WITH AXIS FORECAST TO BE OVER NEVADA BY 12Z SUNDAY. BROAD RIDGE GENERALLY REMAINS OVER THE AREA THROUGH THE REMAINDER OF THE SHORT TERM. SURFACE HIGH ACROSS NORTHERN UTAH TO BUILD DURING THE DAY WITH RESULTANT NORTHEAST/ SOUTHWEST GRADIENTS INCREASING THIS AFTERNOON. ALTHOUGH BREEZY TO LOCALLY WINDY CONDITIONS WILL RESULT ESPECIALLY ALONG THE COLORADO RIVER VALLEY...DO NOT ANTICIPATE WIDESPREAD ADVISORY LEVEL WINDS WILL BE SEEN...BUT WILL NEED TO MONITOR THROUGH THE DAY. HOWEVER LOW RELATIVE HUMIDITY AND FIRE DANGER HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR THE AREA. SEE DISCUSSION BELOW. AS UPPER RIDGE MOVES OVER THE CWA ON SUNDAY...SURFACE GRADIENTS TO DECREASE FOR LESS WINDS. INCREASED HEIGHTS/THICKNESS TO ALLOW FOR WARMING BOTH TODAY AND SUNDAY. BY MONDAY UPPER LOW WELL OFF THE SOUTHERN CALIFORNIA COAST TO MOVE THROUGH RIDGE AND FLATTEN FLOW SOMEWHAT. ALTHOUGH INCREASED CLOUDS LOOKED FOR SUNDAY AND INTO MONDAY...LIMITED DYNAMICS/LOW LEVEL MOISTURE WITH SYSTEM FOR OUR AREA THUS DO NOT ANTICIPATE ANY SHOWER ACTIVITY. WILL INCREASE CLOUD COVER INTO MONDAY HOWEVER WITH PARTLY CLOUDY MOST AREAS. CLOUDS MAY HAMPER HEATING INTO MONDAY...BUT TEMPS SHOULD STILL WARM UNDER MORE SOUTHWEST FLOW WITH ABOVE NORMAL READINGS LOOKED FOR INTO MONDAY. .LONG TERM...NO MAJOR STORM SYSTEMS EXPECTED OVER THE AREA IN THE EXTENDED TERM. A LARGE UPPER TROUGH CENTERED OVER THE GULF OF ALASKA WILL EJECT SHORTWAVE ENERGY TOWARD THE PACIFIC NW COAST BUT NONE OF THE SYSTEMS AT THIS POINT LOOK PARTICULARLY IMPRESSIVE OR MOVE FAR ENOUGH SOUTHWARD TO HAVE ANY MAJOR IMPACT ON THE AREA WEATHER. THE GENERAL WEST TO EAST FLOW WILL TAP MID AND UPPER LEVEL MOISTURE BRINGING VARIABLE AMOUNTS OF CLOUDS ACROSS THE AREA. THERE MAY EVEN BE AN OROGRAPHIC SHOWER OR TWO OVER THE NORTHERN ZONE MTNS AS THE VARIOUS SHORTWAVES PASS TO THE NORTH. OTHER THAN THAT...TEMPS ARE EXPECTED TO BE ABOVE NORMAL WITH ALL GFS ENSEMBLE MEMBERS FORECASTING 70S FOR THE LAS VEGAS VALLEY TUESDAY AND BEYOND. && .FIRE WEATHER...NORTHEAST SURFACE GRADIENTS WILL PRODUCE NORTHERLY FLOW ACROSS THE SOUTHERN PORTION OF THE DISTRICT TODAY WITH THE STRONGEST WINDS ARE EXPECTED ALONG THE COLORADO RIVER VALLEY... MAINLY SOUTH OF THE DAM. WIND SPEEDS WILL BE BORDERLINE RED FLAG CRITERIA....BUT THE COMBINATION OF LOW RELATIVE HUMIDITY AND VERY HIGH TO ISOLATED EXTREME FIRE DANGER RATINGS ALONG THE LOWER COLORADO RIVER SHOULD PRODUCE RED FLAG CONDITIONS THIS AFTERNOON. && .AVIATION...FOR KLAS: NORTHEAST TO EASTERLY WINDS FROM 8 TO 10 KTS WILL CONTINUE THROUGH THE EARLY MORNING HOURS AND THEN RESURFACE AGAIN THIS AFTERNOON. SKIES WILL BE MOSTLY SUNNY WITH VARIABLE HIGH CLOUDINESS. THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA: NORTHEAST TO EASTERLY WINDS FROM 5 TO 12 KT ARE EXPECTED IN MOST LOCATIONS...WITH THE EXCEPTION OF KEED WHERE NORTH WINDS BETWEEN 15 AND 25 MPH AND GUSTS TO 35 MPH ARE POSSIBLE. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...RED FLAG WARNING FOR THIS AFTERNOON FOR FIRE WEATHER ZONE 466. .AZ...RED FLAG WARNING FOR THIS AFTERNOON FOR FIRE WEATHER ZONE 101. .CA...RED FLAG WARNING FOR THIS AFTERNOON FOR FIRE WEATHER ZONE 229. && JENSEN/SALMEN HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 10:03 AM MST | Lake Wind Advisory | VEF | Mohave | 9 hr |
Nearby
Red Flag Warnings in Arizona, 2007Red Flag Warnings in California, 2007Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.